Steroid injections and weight gain

Patient

Q: I took one injection of dexamethasone for an allergy reaction , does one injection cause weight gain or water retention ?

Symptoms:  coughing , short breath , red skin face and ears but they were gone after the the allerfin and the dexamethasone injection
Doctor

A:   Long term steroid usage or drug abuse is associated with gain as steroids can cause weight gain by increasing appetite and fluid retention. One time use for allergic conditions does not cause any weight gain or any other side effects that are associated with long term use of steroids. But find the allergen that caused you allergy, to avoid allergy and further steroid injections.

Related Q&A

Q: I really want a cat but suffer with allergies. Is there any way I can live with one and control the allergy

Q: Hi I wanted to see if my symptoms might be caused by a food sensitivity. I have a dry itchy flaky scrap, itchy skin ...

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews